Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 182, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Apr 24, 2006, 9:25 AM CDT for Pawnee County, Oklahoma. It was in force for 42 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 24, 2006, 9:25 AM CDT (14:25 UTC)
- Expired
- Apr 24, 2006, 10:07 AM CDT
- In force
- 42 min
- Issued by
- NWS Tulsa, OK
- Area
- Counties, with a storm outline in the text
County Pawnee County, OK
The radar
The Tulsa radar (KINX), 118 km from the middle of the area, began a volume at 14:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 24, 9:50 AM CDT | HAIL 1 | 5 N Pawnee, OK |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 25 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 24, 7:49 AM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Lamont, OK (KLMN), launched 12:00Z, 2.4 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1169 J/kg
- Mixed-layer CIN
- -204 J/kg
- Mixed-layer LCL
- 869 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 332 m²/s²
- 0-3 km storm-relative helicity
- 405 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 16.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KTSA 241425
SVRTSA
OKC117-241530-
/O.NEW.KTSA.SV.W.0182.060424T1425Z-060424T1530Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
925 AM CDT MON APR 24 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
PAWNEE COUNTY IN NORTHEAST OKLAHOMA
* UNTIL 1030 AM CDT
* AT 921 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WINDS
TO 60 MPH. THIS STORM WAS LOCATED 12 MILES WEST OF PAWNEE...MOVING
EAST AT 25 MPH.
* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...PAWNEE...
SKEDEE...RALSTON AND BLACKBURN.
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
LAT...LON 3643 9704 3634 9702 3634 9692 3628 9691
3631 9653 3645 9667 3655 9672
$$2 follow-up statements
000
WWUS54 KTSA 241452
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
952 AM CDT MON APR 24 2006
OKC117-241530-
/O.CON.KTSA.SV.W.0182.000000T0000Z-060424T1530Z/
PAWNEE OK-
952 AM CDT MON APR 24 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 AM CDT
FOR PAWNEE COUNTY...
AT 950 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL TO QUARTER
SIZE HAIL. THIS STORM WAS LOCATED 6 MILES WEST OF SKEDEE...MOVING
EAST AT 25 MPH.
SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...SKEDEE AND
RALSTON.
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
LAT...LON 3649 9687 3641 9686 3636 9684 3633 9677
3639 9659 3645 9667 3655 9672
$$000
WWUS54 KTSA 241507
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1007 AM CDT MON APR 24 2006
OKC117-241517-
/O.CAN.KTSA.SV.W.0182.000000T0000Z-060424T1530Z/
PAWNEE OK-
1007 AM CDT MON APR 24 2006
...THE SEVERE THUNDERSTORM WARNING FOR PAWNEE COUNTY IS CANCELLED...
THE THUNDERSTORM HAS MOVED OUT OF THE WARNED AREA AND WEAKENED BELOW
SEVERE LIMITS...THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN
CANCELLED.
GUSTY WINDS...SMALL HAIL AND VERY HEAVY RAIN WILL STILL BE POSSIBLE
WITH THIS STORM.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1 PM.
LAT...LON 3649 9687 3641 9686 3636 9684 3633 9677
3639 9659 3645 9667 3655 9672
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 24, 8:57 AM CDT, 28 minutes earlier.
Area forecast discussion, Apr 24, 8:57 AM CDT, 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 857 AM CDT MON APR 24 2006 .MESOSCALE UPDATE... SEVERE THUNDERSTORM NEAR PONCA CITY IS EXPECTED TO REMAIN SEVERE AS IT MOVES ACROSS WESTERN PORTIONS OF OSAGE COUNTY. LATEST RUC ANALYSIS AND FORECASTS INDICATES THE AIRMASS WILL REMAIN MODERATELY UNSTABLE THROUGH THE MORNING. THIS INDICATES OTHER STORMS DEVELOPING TO THE SOUTH WILL ALSO HAVE A CHANCE OF BECOMING SEVERE. ALL OF THESE STORMS ARE ELEVATED...AND WILL DEPEND ON THE INSTABILITY ALOFT FOR SUPPORT. TYPICALLY...ELEVATED STORMS WEAKEN DURING THE MORNING. HOWEVER...GIVEN SUNSHINE OVER NORTHEAST OKLAHOMA...WE WILL NEED TO MONITOR THE STORMS CLOSELY TO SEE IF THEY TRANSITION TO SURFACE BASED STORMS. THE MEAN WIND THROUGH THE STORM DEPTH INDICATES THEY SHOULD BE MOVING TO THE NORTHEAST AROUND 20 MPH. HOWEVER...THESE STORMS ARE MOVING TO THE EAST AROUND 20 TO 25 MPH...ANOTHER INDICATION THEY ARE ELEVATED AT THIS TIME. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM FORECASTER ID= 2 LONG TERM FORECASTER ID= 1
Hazardous weather outlook, Apr 24, 8:44 AM CDT, 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 844 AM CDT MON APR 24 2006 ARZ001-002-010-011-019-020-029-OKZ049-053>076-251000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 844 AM CDT MON APR 24 2006 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. TORNADO. RISK...LIMITED. AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...LATE THIS AFTERNOON. SEVERE THUNDERSTORM. RISK...ELEVATED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. AREA AT GREATEST RISK...NORTHEAST OKLAHOMA. DISCUSSION... ELEVATED STORMS IN NORTH CENTRAL OKLAHOMA AND SOUTH CENTRAL KANSAS WILL EFFECT PARTS OF NORTHEAST OKLAHOMA. WITH LARGE ELEVATED INSTABILITY LARGE HAIL WILL BE POSSIBLE ACROSS A GOOD PART OF NORTHEAST OKLAHOMA THIS MORNING. MEANWHILE...A COLD FRONT WILL MAKE ITS WAY SOUTHEAST TOWARD THE AREA. STORMS COULD FORM AGAIN LATE THIS AFTERNOON AND INITIALLY EFFECT NORTHEAST OKLAHOMA BEFORE SPREADING ACROSS THE REST OF THE AREA BEFORE THE NIGHT IS THROUGH. ENOUGH SHEAR AND INSTABILITY WILL BE PRESENT FOR ISOLATED SUPERCELLS...ESPECIALLY ACROSS NORTHEAST OKAHOMA AND DURING THE EVENING HOURS. LARGE HAIL AND DAMAGING WILL BE POSSIBLE ACROSS THE WHOLE AREA. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. TUESDAY...THUNDERSTORM POTENTIAL. WEDNESDAY...NO HAZARDS. THURSDAY...NO HAZARDS. FRIDAY...THUNDERSTORM POTENTIAL. SATURDAY...THUNDERSTORM POTENTIAL. SUNDAY...THUNDERSTORM POTENTIAL. EXTENDED DISCUSSION... THUNDERSTORMS WILL LAST INTO TUESDAY...BUT WILL COME FROM AN END FROM NORTHWEST TO SOUTHEAST AS THE COLD FRONT MOVES AWAY FROM EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. HIGH PRESSURE WILL DOMINATE THE WEATHER WEDNESDAY AND THURSDAY. THE COMBINATION OF A COLD FRONT COMING FROM THE NORTH AND A UPPER LEVEL SYSTEM MOVING NORTHEAST FROM THE SOUTHWEST WILL BRING THUNDERSTORM CHANCES BACK TO THE AREA LATE IN THE WEEK. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
In the hours before
Special weather statement, Apr 24, 5:09 AM CDT, 4 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
509 AM CDT MON APR 24 2006
OKZ054>056-241100-
NOWATA OK-OSAGE OK-WASHINGTON OK-
509 AM CDT MON APR 24 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 600 AM CDT
FOR THE FOLLOWING COUNTIES:
IN NORTHEAST OKLAHOMA
OSAGE...WASHINGTON AND NOWATA
AT 509 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES
WEST OF BARTLESVILLE...MOVING EAST AT 35 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...NOWATA...DELAWARE...
LENAPAH...OKESA...BARTLESVILLE AND DEWEY.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH.Special weather statement, Apr 24, 5:19 AM CDT, 4 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
519 AM CDT MON APR 24 2006
OKZ057-058-063-241100-
CRAIG OK-DELAWARE OK-OTTAWA OK-
519 AM CDT MON APR 24 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 600 AM CDT
FOR THE FOLLOWING COUNTIES:
IN NORTHEAST OKLAHOMA
OTTAWA...CRAIG AND DELAWARE
AT 519 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 8 MILES
NORTHWEST OF WHITE OAK...MOVING EAST AT 25 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...AFTON...FAIRLAND...
NARCISSA...WYANDOTTE...OTTAWA...VINITA...WHITE OAK...PYRAMID CORNERS
AND BLUEJACKET.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH.Special weather statement, Apr 24, 7:40 AM CDT, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
740 AM CDT MON APR 24 2006
ARZ001-010-241315-
BENTON AR-WASHINGTON AR-
740 AM CDT MON APR 24 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 815 AM CDT
FOR THE FOLLOWING COUNTIES:
IN NORTHWEST ARKANSAS
BENTON AND WASHINGTON
AT 740 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
CHEROKEE CITY...MOVING SOUTHEAST AT 25 MPH. SOME LOCATIONS THAT WILL
BE AFFECTED BY THIS STORM INCLUDE...WALNUT GROVE...ROCKY
COMFORT...FAIRMOUNT...MILLER...HARMON...BENTONVILLE...SILOAM
SPRINGS...GENTRY...GRAVETTE...GALLITIN...HEALING
SPRINGS...SPRINGTOWN...HIGHFILL...CAVE SPRINGS...CHEROKEE
CITY...VAUGHN...DECATUR...CENTERTON...HIWASSE...BELLA
VISTA...FARMINGTON...WEDINGTON...SAVOY...WHEELER...TONTITOWN AND ELM
SPRINGS.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH.Local storm report, Apr 24, 9:09 AM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
909 AM CDT MON APR 24 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0837 AM HAIL 18 W BURBANK 36.69N 97.06W
04/24/2006 E0.75 INCH OSAGE OK PUBLIC
&&
NMKSpecial weather statement, Apr 24, 9:14 AM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
914 AM CDT MON APR 24 2006
OKZ059-241515-
PAWNEE OK-
914 AM CDT MON APR 24 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1015 AM CDT
FOR THE FOLLOWING COUNTY:
IN NORTHEAST OKLAHOMA
PAWNEE
AT 914 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 18
MILES WEST OF PAWNEE...MOVING EAST AT 20 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...PAWNEE...SKEDEE AND RALSTON.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 24, 5:37 AM CDT | Severe Thunderstorm Warning | TSA | Nowata | 38 min |
| Apr 24, 5:45 AM CDT | Severe Thunderstorm Warning | TSA | Craig | 45 min |
| Apr 24, 6:26 AM CDT | Severe Thunderstorm Warning | TSA | Craig, Mayes | 34 min |
| Apr 24, 6:40 AM CDT | Severe Thunderstorm Warning | TSA | Delaware | 65 min |
| Apr 24, 8:16 AM CDT | Severe Thunderstorm Warning | TSA | Osage | 61 min |
| Apr 24, 10:25 AM CDT | Severe Thunderstorm Warning | TSA | Osage | 65 min |
| Apr 24, 11:21 AM CDT | Severe Thunderstorm Warning | TSA | Osage, Washington | 54 min |
| Apr 24, 11:33 AM CDT | Severe Thunderstorm Warning | TSA | Nowata | 57 min |
| Apr 24, 12:01 PM CDT | Severe Thunderstorm Warning | TSA | Pawnee | 29 min |
| Apr 24, 12:14 PM CDT | Severe Thunderstorm Warning | TSA | Osage, Pawnee, Washington | 61 min |
| Apr 24, 12:17 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Nowata, Rogers | 58 min |
| Apr 24, 12:53 PM CDT | Severe Thunderstorm Warning | TSA | Mayes, Rogers, Tulsa | 82 min |
| Apr 24, 1:09 PM CDT | Severe Thunderstorm Warning | TSA | Osage, Washington | 51 min |
| Apr 24, 1:10 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Delaware | 65 min |
| Apr 24, 1:53 PM CDT | Severe Thunderstorm Warning | TSA | Ottawa | 36 min |
| Apr 24, 2:00 PM CDT | Severe Thunderstorm Warning | TSA | Mayes, Rogers, Tulsa, Wagoner | 60 min |
| Apr 24, 2:13 PM CDT | Severe Thunderstorm Warning | TSA | Delaware | 50 min |
| Apr 24, 2:46 PM CDT | Severe Thunderstorm Warning | TSA | Cherokee, Muskogee, Wagoner | 59 min |
| Apr 24, 2:56 PM CDT | Severe Thunderstorm Warning | TSA | Adair | 49 min |
| Apr 24, 4:50 PM CDT | Severe Thunderstorm Warning | TSA | Osage, Pawnee | 70 min |
| Apr 24, 5:56 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Pawnee | 79 min |
| Apr 24, 6:38 PM CDT | Tornado Warning | TSA | Creek, Tulsa | 52 min |
| Apr 24, 6:44 PM CDT | Severe Thunderstorm Warning | TSA | Osage | 76 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.